I am 29 years old. I was involved in a car accident and had major reconstruction to my knee and ankle. the accident was on March 1, 2010 and i am addicted to pain killers. I still do need them due to the pain in my leg but when i don't have my medication i go through cold and hot sweats, crying, going crazy, feeling every bone in my body, don't want to do nothing, hate myself. So i want to know how to deal with the withdraws and what to take to lead me off of them? I am on Fentanly (Duragesic) patches 50mg, Hydromorphone (Dilaudid) 4mg take 4x daily, Vicodim 7.5mg. Please help what to do with the withdraws and to leave these alone.
10 Feb 2011
You really need to be under a doctor's care in order to get off the opiates. That being said, skii is right you need to stop one medication at a time and each one needs to be done slowly. The key is to do them by tapering which means reducing daily dose by one pill and stay on that dose for a week, then reduce by one more pill and stay on that dose for a week, etc.
If it were me, I would stop the patches first, then the dilaudid, then the vico's but that is just my opinion. I am not a doctor.
There are other medications like subutex and suboxone that are given to help with opiate addiction. They must be prescribed by a qualified medical professional and can be addictive too. I recommend you do some research on this site about these two medications, before making a decision.
Also, there is something called the Thomas Recipe which can help you with home detoxing and controlling the withdrawls. Just google it and it will come right up.
There are alot of folks on this site that can help you and I am sure some will be in touch soon,
22 Feb 2012
NEVER DO THIS ALONE!!! You need the help of your doctor,this is the "ONLY" way you can stop. I should know I'm there too! I take 2 different pain killers that would probably knock you out,Ive confronted my doctor DO NOT DO THIS ALONE, YOU COULD DIE!!! The addiction is there and you'll get really sick,do this with help my friend.
19 Apr 2013
You're falling into the trap of perceived withdrawal. You come to the time point of needing your meds and anxiety and the actual grief involved in having said pain combine to give you the double "whammy". The real problem is your anxiety, not withdrawal, as your body doesn't actually exhibit symptoms until the opiates are gone. The fact you have a serum level of Fentanyl tells me it has been some time since your body has done without an opiate and for some reason, dilaudid seems to be a primary instigator of this problem. I was changed to methadone BID and my pain was moderated and the anxiousness gone. I am not so arrogant as to believe this regimen will work for everyone, but it did for me. The other rx's you have will handle your breakthrough and long term needs, while the methadone will leave you with less " no-pain - MUCH-PAIN " situations to deal with.
If I were in the ER, hydromorphone is indicated for a broken arm, but is too extreme in its effect for any long term patient success. In my opinion. What do you have to lose? I hated the swings, the insecurity and subsequent problems with dilaudid. Over-medicated for 30 minutes, under-medicated for 5.5 hours. No contest to my way of thinking. One thing I have learned from this doctor - my life should not be an either-or proposition. We have the right to live normal lives without insecurity or anxiety in re our medicine. We deserve both and comfort and compassion as well as normalcy. The contract I signed and behavior required was a small price to pay for having a real life. Good luck.
19 Apr 2013
I re-read your question and decided I have misunderstood you. If your doctor is prescribing these meds concurrently, you should have no withdrawal. Period. If, however, you're running out before the next rx, you will, of course, be in full WD in about 36 hours. So, which is it? Is it on the doc? If so, remedy this by explaining what is going on. If it's the guy in the mirror, ask him why not alleviate this with careful management of the provided medication? Surely the ongoing grief cannot be worth the agony and discomfort of withdrawal. There has to be a solution that you and your physician can arrive at. Sorry for the misunderstanding.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 22 Nov 2009
i was on high dose perks and vics for years for a back injury.now i'm on suboxone for the last year n 1/2.my back has gotten even worse now due ...
2 answers • 15 Jul 2010
It has been suggested by pain md that I change from Fentanyl patch to Suboxone for pain relief. Has?
... anyone done this for this reason only-not drug addiction. I have never abused narcotics nor have craved them. Is this a smart or stupid choice
2 answers • 1 Feb 2011
I am in recovery from drug addiction, and would like to avoid any pain killer which can cause addiction. any studies, reports on this topic available?
1 answer • 30 Aug 2011
wanting to know exactly what hydromorphone is?confused about it,being treated with high doses mediacations and am researching lower doses and ...
1 answer • 26 Jan 2013